Wildfire, Donley
- When
- January 27, 10:45 AM CST to 8:00 PM CST
- Where
- Donley forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.965, -100.814 (the zone’s center; the record gives no point)
The FM 1260 and CR W Wildfire began around 1045CST about four miles southwest of Lelia Lake in Donley County. The wildfire was caused by vehicle dragging chain on road or highway.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The FM 1260 and CR W Wildfire began around 1045CST about four miles southwest of Lelia Lake in Donley County. The wildfire was caused by vehicle dragging chain on road or highway. The wildfire consumed about four hundred acres and there were reports that five homes and twelve other structures were threatened by the wildfire but were saved. There were no reports of any homes or other structures damaged or destroyed and there were also no reports of any injuries or fatalities. The wildfire was brought under control around 2000CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jan 27, 5:17 AM CST, 5 hours 28 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 517 AM CST Sun Jan 27 2019 .AVIATION... 12Z TAF Cycle VFR conditions are expected at all three TAF sites through 12Z Monday. Southwest and west winds 5 to 15 knots at the Dalhart and Guymon TAF sites will increase to around 15 to 20 knots with gusts near 25 knots after 15Z to 17Z today and then diminish again to 5 to 15 knots after 04Z to 06Z Monday and then shift to the northwest and north 20 to 25 knots with gusts near 35 knots after 07Z to 10Z Monday. Winds at the Amarillo TAF site will be west to southwest 5 to 15 knots increasing to 10 to 20 knots with gusts near 25 knots after 15Z to 17Z today and then shifting to the northwest and north 15 to 25 knots with gusts near 35 knots after 08Z to 10Z Monday. Schneider && .PREV DISCUSSION... /Issued 438 AM CST Sun Jan 27 2019/ DISCUSSION... Dry northwesterly upper flow expected across the Panhandles today with a shortwave trough approaching the forecast area this evening and moving through the Panhandles late tonight. This will usher in a strong cold front into the northern Panhandles by 06Z Monday and then across the remainder of the forecast area around 09Z to 12Z Monday. Strong and gusty northerly winds will advect much colder air which will allow for early highs around the mid and upper 30s to lower and mid 40s by 18Z Monday with falling temps during the remainder of the day. The strong and gusty north winds may produce some patchy blowing dust mainly over the southern Texas Panhandle Monday morning and then increasing cloudiness through the remainder of the day. Models suggesting the possibility for patchy light snow Monday afternoon and decided to introduce some low end slight chance for this possibility. Otherwise, mostly cloudy and windy Monday afternoon. The biggest forecast concerns will be the colder conditions and low wind chills both Monday and Tuesday mornings. Wind chills in the teens Monday morning and single digits to near zero Tuesday morning, so no wind chill highlights appear to be necessary at this time. Brief moderating trend Tuesday before a backdoor cold front pushes south and west through the Panhandles Tuesday night into Wednesday morning. The colder air should finally lift north and east out of the forecast area by the end of the week with near or above normal temps by Thursday and Friday. The warmer conditions are expected to persist into the upcoming weekend with generally no precipitation expected. Schneider FIRE WEATHER... Surface low pressure will deepen today across eastern Colorado and eastern New Mexico. This will allow for downsloping southwesterly winds to increase to around 15 to 25 mph with higher gusts this afternoon. Along with the stronger winds, minimum afternoon relative humidities will fall to around 15 to 20 percent across most of the Panhandles this afternoon. High temps today will be some 10 degrees warmer than normal. With ERCs in the 35 to 45 range and 1-hour and 10-hour FMCs in the 4 to 6 percent range, decided to hold off issuing a Fire Danger Statement for elevated fire weather conditions. Max Fire Risk Cat today none and Max RFTIs 0 to only very patchy areas of 1 in the north central and the extreme south central Texas Panhandle. Cannot rule out patchy areas of elevated fire weather conditions, however no organized or widespread areas are expected. Schneider && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous Weather Outlook National Weather Service Amarillo TX 344 AM CST Sun Jan 27 2019 OKZ001>003-TXZ001>020-317-272200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 344 AM CST Sun Jan 27 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wind chill values on Monday will be in the teens and then early Tuesday morning will be in the single digits across much of the area. Some light snow may be possible across the Texas and Oklahoma Panhandles mainly Monday afternoon with little or no accumulations expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Schneider
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, January 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808178.